Document Type : Case Report
Department of Internal Medicine, School of Medicine, Iran University of Medical Sciences, Tehran, Iran
Department of Pulmonary Medicine, Shahid Beheshti University of Medical Sciences, Tehran, Iran,
Thrombosis Hemostasis Research Center, Tehran University of Medical Sciences, Tehran, Iran
Children’s Medical Center, Tehran University of Medical Sciences, Tehran, Iran,
Department of Internal Medicine, Qazvin University of Medical Sciences, Qazvin, Iran
Bleomycin is a unique antibiotic agent with cytotoxic activity and is used successfully in various malignant diseases, such as Hodgkin lymphoma and germ cell tumors. Drug-induced lung injury (DILI) is one of the major limitations of bleomycin administration in particular clinical settings. The incidence varies among patients and depends on a variety of risk factors, such as cumulative drug dose, underlying malignant disease, and concurrent radiation. The clinical presentations are non-specific for bleomycin-induced lung injury (BILI), depending on the onset and severity of symptoms. There is no established guideline for the best treatment of DILI and the treatment is based on the time and severity of pulmonary symptoms. It is important to consider BILI in any patient with pulmonary clinical manifestations who has been treated with bleomycin.
Here, we report a 19-year-old woman who is a known case of Hodgkin lymphoma. She was treated with a bleomycin-containing chemotherapy regimen. On the 5th month of therapy, she was admitted to hospital with severe acute pulmonary symptoms and decreased oxygen saturation. She was treated successfully with high-dose corticosteroid without any significant sequelae.